Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 24, 2007, 12:27 AM CDT for Lamb County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2007, 12:27 AM CDT (05:27 UTC)
- Expired
- Mar 24, 2007, 12:45 AM CDT
- In force
- 18 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lamb County, TX
The radar
The Lubbock radar (KLBB), 89 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 9:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 240527
SVRLUB
TXC279-240545-
/O.NEW.KLUB.SV.W.0013.070324T0527Z-070324T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1227 AM CDT SAT MAR 24 2007
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAMB COUNTY IN NORTHWEST TEXAS.
* UNTIL 1245 AM CDT
* AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
NORTHERN LAMB COUNTY...OR ABOUT 17 MILES EAST OF MULESHOE...MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3431 10230 3424 10235 3424 10237 3426 10242
3426 10244 3428 10249 3429 10254 3431 10254
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:43 PM CDT, 8 hours 44 minutes earlier.
Area forecast discussion, Mar 23, 3:43 PM CDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 343 PM CDT FRI MAR 23 2007 .SHORT TERM... NO MAJOR CHANGES TO SHORT-TERM FCST. TSTMS RAPIDLY DEVELOPING ACROSS NM AS THAT AREA FEELS LIFT FROM APPROACHING UPPER-LOW. CLEARING LINE HAS PROGRESSED INTO THE CENTRAL CWA. 15Z SOUNDING FROM WTXM/KREE DID NOT SHOW MUCH CIN IN PLACE AND SUSPECT THAT 2-3000 J/KG OF ENERGY WILL BE ABLE TO BE REALIZED BY TSTM CELLS AS THEY ENTER THE CWA FROM THE WEST/SW. PROGGED DEEP-LAYER SHEAR IS SUFFICIENT FOR STORM ORGANIZATION/ROTATION AND MOST DERIVED INDICES INDICATE A HIGH PROBABILITY OF LARGE HAIL AND/OR HIGH WINDS ACROSS OUR WESTERN COUNTIES. ALSO HAVE TO CONSIDER THE TORNADO THREAT...LCLS ARE COMING UP ACROSS THE WEST AS T/TD SPREADS INCREASE...BUT LCL/LFC VALUES DO NOT APPEAR TO PRECLUDE TORNADOES. WITHOUT AN OBVIOUS PRE-EXISTING BOUNDARY TO WORK WITH WILL WATCH FOR ANY RIGHT-MOVING SUPERCELLS TO TAP INTO THE SR HELICITY WITH THE POTENTIAL FOR TORNADO DEVELOPMENT. TONIGHT...EXPECT AT LEAST ONE LARGE MCS TO MOVE NE ACROSS THE WESTERN CWA. GIVEN THE STRONG SE LLJ...THE HIGH PWATS AND THE POSSIBILITY OF REPEATED HEAVY RAIN OVER THE SAME AREA...FLASH FLOODING IS A THREAT...PLEASE SEE SECTION BELOW. THE COMPLEX OF STORMS WILL PROGRESS ACROSS THE CWA OVERNIGHT...BUT SHOULD LOSE INTENSITY AS IT OUTRUNS THE STRONGEST LIFT...AS UPPER-LOW EJECTS NE THROUGH E-NE NM. HAVE TRIMMED BACK POPS ACROSS THE SW COUNTIES LATER SAT MORN AS CURRENT INDICATIONS ARE THAT THERE WILL BE A FAIRLY SHARP BACK EDGE TO THE ACTIVITY AS IT SWINGS NE ACROSS THE CWA. THE REMAINDER OF SAT SHOULD BE BREEZY AND A PERIOD OF DRYING OUT AS A PACIFIC FRONT WORKS THROUGH MOST OF THE CWA BEFORE STALLING ACROSS THE SE. .LONG TERM... FIRST LOW EXPECTED TO CLEAR TO OUR NORTH LATE ON SATURDAY WITH DIMINISHING TREND IN THUNDERSTORMS AS PREVIOUSLY EXPECTED. MODELS HAVE TRENDED A BIT SLOWER AND STRONGER...HOWEVER...WITH THE FOLLOWING LOW EXPECTED TO MOVE OUT INTO SOUTHWEST TEXAS LATE ON SUNDAY. WE PREFER THE MORE CONSISTENT GFS WITH THUNDERSTORM CHANCES IMPROVING AGAIN DURING THE DAY SUNDAY BEFORE THIS SYSTEM...TOO... HEADS EAST LATE SUNDAY NIGHT. STILL SOME CONCERN FOR HEAVY PRECIPITATION THREAT...ALTHOUGH DEWPOINTS AND PRECIPITABLE WATER LEVELS DO NOT LOOK AS HIGH AS EARLY THIS WEEKEND. DRIER MORE ZONAL FLOW EXPECTED DURING THE COMING WEEK WITH NEXT WAVE FAIRLY SHARP BUT STILL LIKELY TO PASS TO OUR NORTH. THIS MAY SHARPEN UP DRY-LINE THUNDERSTORM THREAT EASTERN ZONES BY THE MIDDLE OF THE WEEK AS ALREADY INDICATED. MORE ZONAL FLOW TO FOLLOW WITH MODERATING TREND IN TEMPERATURES. MCQUEEN && .AVIATION... AFTER A PERIOD OF CLEARING AT KLBB THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE LUBBOCK AREA AROUND 00Z/7 PM...WITH THE GREATEST LIKELIHOOD OF STRONG TO SEVERE THUNDERSTORMS BETWEEN 00Z/7PM CDT AND 06Z/1 AM CDT AT KLBB. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE HAIL AND DAMAGING WINDS. PERIODS OF HEAVY RAIN MAY CONTINUE THROUGH EARLY SATURDAY MORNING...WITH A CLEARING TREND FROM THE WEST DURING THE DAY. .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 67 49 69 48 / 90 30 30 30 10 TULIA 53 69 49 70 49 / 90 50 40 40 20 PLAINVIEW 53 70 51 68 50 / 90 50 30 50 20 LEVELLAND 54 70 53 68 51 / 90 40 20 60 20 LUBBOCK 56 71 54 68 52 / 80 50 30 60 30 BROWNFIELD 55 72 53 67 52 / 80 40 20 60 30 CHILDRESS 57 75 58 71 54 / 80 70 50 50 50 SPUR 58 73 57 68 53 / 80 60 40 60 50 ASPERMONT 59 74 58 67 56 / 70 60 50 60 50 && .LUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: TXZ021>024-027>029-033>035-039>041. && 33/05
Hazardous weather outlook, Mar 23, 3:57 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 357 PM CDT FRI MAR 23 2007 TXZ021>044-242100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 357 PM CDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS EVENING AND TONIGHT CONVECTIVE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF INTERSTATE 27 THIS EVENING AND INCREASE OVERNIGHT. SOME OF THE THUNDERSTORMS WILL BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES AND VERY LARGE HAIL WILL ALSO BE POSSIBLE. THE WESTERN SOUTH PLAINS AND SOUTHWESTERN PANHANDLE HAVE BEEN INCLUDED WITHIN A MODERATE RISK OF SEVERE THUNDERSTORMS...WHILE THE REMAINING AREA IS IN A SLIGHT RISK. FLOODING TRAINING OF SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL FROM LATE THIS EVENING THROUGH EARLY SATURDAY. INITIALLY THE THREAT SHOULD BE CHIEFLY ACROSS THE NEW MEXICO BORDER COUNTIES AND THEN SLOWLY SPREAD EAST ACROSS THE WESTERN SOUTH PLAINS AND WEST-CENTRAL COUNTIES OF THE SRN PANHANDLE. WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES WITH LOCALIZED AMOUNTS UP TO 4 INCHES MAY CAUSE FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 12Z/7 AM CDT/ SAT MORN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY THROUGH SUNDAY...PRIMARILY EAST OF INTERSTATE 27. THESE STORMS COULD LEAD TO ISOLATED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING AND MAY BE NEEDED OVERNIGHT.
In the hours before
Local storm report, Mar 23, 9:11 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
911 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TORNADO 3 S FARWELL 34.35N 103.03W
03/23/2007 PARMER TX BROADCAST MEDIA
RELAYED BY KLBK VIEWER. NO DETAILS KNOWN AT THIS TIME ON
DAMAGE.
&&
JDVLocal storm report, Mar 23, 9:41 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
941 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL LARIAT 34.33N 102.91W
03/23/2007 E0.75 INCH PARMER TX AMATEUR RADIO
&&
JDVSpecial weather statement, Mar 23, 10:06 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1006 PM CDT FRI MAR 23 2007 TXZ027-033-039-240415- BAILEY TX-COCHRAN TX-YOAKUM TX- 1006 PM CDT FRI MAR 23 2007 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER YOAKUM... COCHRAN AND BAILEY COUNTIES... AT 1004 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES IN SOUTHEAST NEW MEXICO. THESE STORMS WILL MOVE INTO THE SOUTHWESTERN AND WESTERN SOUTH PLAINS AROUND 11 PM. SOME LOCATIONS THAT MAY BE IMPACTED WILL INCLUDE DENVER CITY...PLAINS...MORTON AND MULESHOE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Mar 23, 10:42 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1042 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD 1 S FARWELL 34.38N 103.03W
03/23/2007 PARMER TX LAW ENFORCEMENT
ROADS FLOODED SOUTH OF FARWELL TO THE BAILEY COUNTY LINE.
1025 PM FLASH FLOOD 8 S FARWELL 34.28N 103.03W
03/23/2007 BAILEY TX LAW ENFORCEMENT
ROADS FLOODED FROM SOUTH OF FARWELL AND PARMER COUNTY
INTO THE NORTHERN PORTION OF BAILEY COUNTY.
0940 PM TSTM WND DMG BOVINA 34.52N 102.89W
03/23/2007 PARMER TX LAW ENFORCEMENT
GARAGE DESTROYED TO THE NORTH NORTHWEST OF BOVINA. RADAR
DATA INDICATED A TIGHT ROTATION ASSOCIATED WITH THIS
STORM.
&&
FBOWSERLocal storm report, Mar 23, 10:54 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1054 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG BOVINA 34.52N 102.89W
03/23/2007 PARMER TX LAW ENFORCEMENT
SEVERAL LARGE TREE LIMBS DOWNED BY SEVERE WINDS AND
CARPORT DESTROYED. POWER OUTAGES THROUGHOUT THE CITY.
&&
JDVLocal storm report, Mar 23, 11:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1158 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM FLASH FLOOD MULESHOE 34.23N 102.73W
03/23/2007 BAILEY TX LAW ENFORCEMENT
SHERIFF IN MULESHOE REPORTED THAT FM 1760 FROM US 84 TO
NEW MEXICO HAS BEEN CLOSED DUE TO FLOODING.
&&
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:43 PM CDT | Tornado Warning | LUB | Bailey | 62 min |
| Mar 23, 8:35 PM CDT | Tornado Warning | LUB | Parmer | 25 min |
| Mar 23, 8:57 PM CDT | Tornado Warning | LUB | Parmer | 33 min |
| Mar 23, 9:05 PM CDT | Tornado Warning | LUB | Bailey | 30 min |
| Mar 23, 9:24 PM CDT | Tornado Warning | LUB | Parmer | 66 min |
| Mar 23, 9:33 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 57 min |
| Mar 23, 10:11 PM CDT | Flash Flood Warning | LUB | Bailey, Parmer | 3 hr |
| Mar 23, 10:30 PM CDT | Tornado Warning | LUB | Parmer | 30 min |
| Mar 23, 10:47 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 58 min |
| Mar 23, 10:51 PM CDT | Tornado Warning | LUB | Castro | 39 min |
| Mar 23, 11:10 PM CDT | Tornado Warning | LUB | Cochran | 35 min |
| Mar 23, 11:29 PM CDT | Tornado Warning | LUB | Bailey | 31 min |
| Mar 23, 11:44 PM CDT | Tornado Warning | LUB | Hockley, Lamb | 46 min |
| Mar 23, 11:47 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 28 min |
| Mar 24, 12:54 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.